Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
121 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How are piles treated ?

Answered by
Dr.
Dr. Puneet Maheshwari

ENT Specialist

Practicing since :2008

Answered : 661 Questions

default
Posted on Wed, 25 Apr 2012 in Constipation
Question: Hey doc,
I went to the doc on Friday b/c I have been having a change in my bowel habits. I seem constipated, however, I have diarrhea. Not watery-just loose and mushy. It is hard for me to pass these stools. I took one vitamin suplement yesterday hoping that would help, and I had HARD Black and Brown stool this morning.
I have had black/brown mushy bms 3 times today after the hard one. Any idea what this could be caused from? I know im not a healthy eater. Ive been pushing the fluids the past 2 days too. Also took culturelle this afternoon per my health provider.
I'm 25.
doctor
Answered by Dr. Puneet Maheshwari 1 hour later
Hi Lacy,

Thanks for your query.

You are suffering from constipation. The following could be the reason for the condition--

1- Dehydration.
2-Less fiber in diet.
3- Generalized anxiety.
4-Side effect of any drug.

I would suggest you to --

1- take plenty of fluids.

2- take fiber XXXXXXX diet that include onion, whole grains etc.

3- if still these problems persist then you will have to switch over to certain medications that will include the laxatives and purgatives. For that you should consult your physician.

As you have stated that previously you were suffering from diarrhea, in that case your diagnosis points towards a normal physiological process.

REASON-- it is the natural tendency of the body to maintain the homeostasis, means if you are loosing water from your body, then the body will itself try to compensate losses.

you should not have to worry. JUT FOLLOW THE ADVICE, you will get better soon.

Hope this will certainly help you.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Puneet Maheshwari 15 hours later
I was so anxious to write yesterday that I forgot to mention that 3 days ago I had bright red blood in my stool for 2 days in a row. Not on the toilet paper, only IN my stool. My primary took a look and said she didnt see any piles of fissures. Also, last night there was black/tarry stool... No more brown..Just more black.And again-I feel FINE! I have some loss of appetite-but that is pretty 'norm' for me.
I have some cramping before a BM but that is about it.
doctor
Answered by Dr. Puneet Maheshwari 3 hours later
HI, Lacy,

Blood in stool indicates piles, but your examination revealed nothing,
Now the second possibility is of amoebiasis, as some times it may cause blood in stool.

Do not worry,

Emperically, take metronidazole with a fluoroquinolone like ciprofloxacin, twice a day for 5 days, under the prescription of your treating physician. you will be absolutely all rite.

Dont forget to take plenty of fluids.

regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Topics ,  

Recent questions on  Amoebiasis

doctor1 MD

my daughter 1 year and 3 mos old, is having diarrhea this morning doctor gave her metochlopromide 2.5 ml for her vomiting and furazolidone for the...

doctor1 MD

Hello doctor, I am suffering from severe Diarrohea. Have taken Norflox TZ. Is in control now. But since I very easily get Diarrohea want to know if...

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... i m patient having a problem of amoebiasis problem from last 5...

doctor1 MD

Hello sir, since past 3-4 days, I am having unformed stools (sometimes small traces of undigested food passing out). I don't have lose motion but...

doctor1 MD

my brother has had heavy diarrhea for a day, he has taken medicines such as pepto bismol and ammonium to no avail. He also has a severe stomach ache.

doctor1 MD

while i was trying to shit - there was no stool instead a transparent mucus coming out passed along with gas - this is the first time that this...

doctor1 MD

hi i am currently taking metronidazole for an amoebiasis . i am on day 4 of 7 (3x 500 mg per day) and since yesterday I am experiencing mild pain...